Antibiotic weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kikki
New Member


Date Joined Mar 2018
Total Posts : 3
   Posted 3/30/2018 12:23 AM (GMT -6)   
My daughter was to do 3 months on doxy for acne.. Over two months she had stomach aches and really had to take the med on a full stomach. The antibiotic noticeably increased her appetite. She was hungry all the time. She looks bloated and her belly looks bloated. She had none of these issues and hunger before. She has always ate regular meals at regular schedules and fairly conscientious of good choices. But her intake definitely increased. She has gained 5 pounds. That isn't much, but she is an active 13 year old who dances 15 hours a week with other activities. It almost seemed overnight. Now that the gut flora is damaged, can it be restored and how? It would be nice if the doctors were more open about the side effects as I sure don't want her to have a lifetime of altered metabolism and digestive issues. Should there be tests done to help restore her gut health.

Girlie
Forum Moderator


Date Joined May 2014
Total Posts : 33963
   Posted 3/30/2018 1:23 AM (GMT -6)   
Hi Kiki - welcome to our Lyme disease forum.

Doxy is known to be hard on the stomach and taking it with food helps.

Yes she can work on restoring her gut health. Did she not take probiotics when she was on the doxy?

I suggest you have her start them asap.
I take a few different ones each day. I purchase a couple different ones from our health food store in capsule form.
Some food sources: Yogurt, Kefir, sauerkraut

Bone broth is also very good for the stomach.
Moderator, Lyme Forum
Symp started April/2013; Buhner's Lyme May 15-July24/14; Igenex pos. July 3/14
Doxy: July 4-Aug.24/14;Zithro July26-Aug24/14; Amox + Proben. Aug. 29/14;
added biaxin Sept. 26/14
Disc. amox,added Ceftin Nov. 20th.;
Disc. biaxin added Buhner bart herbs Dec/14;Jan/15 pulsing Tinda (w/ Ceftin);
Abx/herb break Apr-July/15; July-mino; Aug. added Rif;
Nov./15 mino - to biaxi

Notime4lyme
Regular Member


Date Joined Dec 2017
Total Posts : 386
   Posted 3/30/2018 9:53 AM (GMT -6)   
Does your daughter have lyme disease? Lyme could cause weight gain, I think. Because of the bloating, you might test for parasites.

But I had the same problem after I took a month of antibiotics when I was that age. I gained a lot of weight. I lost the weight in two or three years though. I never took probiotics, so that could have been part of it.

I'm sure that whatever trouble the antibiotics caused is reversible.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, August 21, 2018 2:42 PM (GMT -6)
There are a total of 2,995,171 posts in 328,204 threads.
View Active Threads


Who's Online
This forum has 161320 registered members. Please welcome our newest member, nighowl.
294 Guest(s), 11 Registered Member(s) are currently online.  Details
Michelejc, LMC92346, brrogers10, oceanfisher58, browntrout, nighowl, AnxietyKelller, Progressing, LauraBB, ShinytopPC, ntm96